MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 EQUISTREAM ALPHACURVE DL CATHETER 14.5FR, 28CM; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 EQUISTREAM ALPHACURVE DL CATHETER 14.5FR, 28CM; DIALYSIS CATHETER
Catalog Number 5905280
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Exsanguination (1841)
Date of Event 11/04/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
H10: date of death for this patient was not provided, date of death updated as (b)(6) 1900 for the mdr submission requirement.H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that while the patient's caregiver was changing the dressing around the dialysis catheter, the tubing was inadvertently cut beneath one of the ports.It was further reported that the patient began bleeding out through the cut catheter end and collapsed.Reportedly, the caregiver called 911 and the patient was transported to the emergency room.The bleeding could not be stopped until the tube was clamped in the emergency room.Despite all efforts including transfusion, the patient could not be resuscitated.The patient expired due to exsanguination.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: b2 (date of death).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.No photos or medical records were provided for review.Therefore, the investigation is inconclusive for the reported cut, fluid leak, and patient death, as no objective evidence was provided for review.From the report, the event is stated to be due to inadvertent cutting of the catheter.Therefore, it appears the most likely root cause for the reported material cut, leakage, and patient death is sharp instrument damage due to user error.It is unknown whether patient or product issues contributed to the reported event.At this time, a relationship between the catheter and the reported material cut and death cannot be confirmed.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.D4 (unique identifier (udi) #), d5, e3, g3, h4, h6 (device, component, method).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
EQUISTREAM ALPHACURVE DL CATHETER 14.5FR, 28CM
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21382410
Report Number3006260740-2025-00652
Device Sequence Number18274119
Product Code MSD
UDI-Device Identifier00801741013812
UDI-Public(01)00801741013812(11)200617(17)211231(10)REES2407
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number5905280
Device Lot NumberREES2407
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer02/18/2025
07/16/2025
Initial Report FDA Received Date02/14/2025
Supplement Report FDA Received Date02/20/2025
07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age47 YR
Patient SexFemale
Patient Weight116 KG
Patient EthnicityNon Hispanic
Patient RaceWhite